Alert archive / New Mexico / Flash Flood Warnings in 2019
Flash Flood Warning 32, NWS Albuquerque, NM
NWS Albuquerque, NM issued this flash flood warning at Aug 28, 2019, 3:35 PM MDT for Lincoln County, New Mexico. It was in force for 69 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 28, 2019, 3:35 PM MDT (21:35 UTC)
- Expired
- Aug 28, 2019, 4:44 PM MDT
- In force
- 69 min
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
- Flood severity
- None
County Lincoln County, NM
The radar
The Holloman AFB radar (KHDX), 54 km from the middle of the area, began a volume at 21:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 9.6 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 27 J/kg
- Mixed-layer CIN
- -335 J/kg
- Mixed-layer LCL
- 2354 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
905
WGUS55 KABQ 282135
FFWABQ
NMC027-290030-
/O.NEW.KABQ.FF.W.0032.190828T2135Z-190829T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Albuquerque NM
335 PM MDT Wed Aug 28 2019
The National Weather Service in Albuquerque has issued a
* Flash Flood Warning for...
South central Lincoln County in central New Mexico...
* Until 630 PM MDT.
* At 335 PM MDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to two inches of rain have
already fallen in less than 30 minutes. Flash flooding is expected
to begin shortly.
* Some locations that will experience flooding include...
Ruidoso, Ruidoso Downs and Hollywood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Most flood related deaths occur in automobiles. Do not attempt to
cross water covered bridges, dips or low water crossings.
Do not drive your vehicle into areas where water covers the roadway.
The water depth may be too great to allow your car to cross safely.
&&
LAT...LON 3339 10573 3339 10572 3338 10550 3331 10550
3331 10573
$$
Guyer2 follow-up statements
698
WGUS75 KABQ 282217
FFSABQ
Flash Flood Statement
National Weather Service Albuquerque NM
417 PM MDT Wed Aug 28 2019
NMC027-290030-
/O.CON.KABQ.FF.W.0032.000000T0000Z-190829T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lincoln-
417 PM MDT Wed Aug 28 2019
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 630 PM MDT FOR
SOUTH CENTRAL LINCOLN COUNTY...
At 414 PM MDT, Doppler radar and automated rain gauges indicated
thunderstorms that impacted parts of Ruidoso around 3 pm produced
two to three inches of rain. Flash flooding is still expected to
impact the Rio Ruidoso.
Some locations that will experience flooding include...
Ruidoso, Ruidoso Downs and Hollywood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Most flood related deaths occur in automobiles. Do not attempt to
cross water covered bridges, dips or low water crossings.
Do not drive your vehicle into areas where water covers the roadway.
The water depth may be too great to allow your car to cross safely.
&&
LAT...LON 3339 10573 3339 10572 3338 10550 3331 10550
3331 10573
$$
Guyer878
WGUS75 KABQ 282244
FFSABQ
Flash Flood Statement
National Weather Service Albuquerque NM
444 PM MDT Wed Aug 28 2019
NMC027-282254-
/O.CAN.KABQ.FF.W.0032.000000T0000Z-190829T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lincoln-
444 PM MDT Wed Aug 28 2019
...THE FLASH FLOOD WARNING FOR SOUTH CENTRAL LINCOLN COUNTY IS
CANCELLED...
The heavy rain has ended. Flooding is no longer expected to pose a
threat.
LAT...LON 3339 10573 3339 10572 3338 10550 3331 10550
3331 10573
$$
GuyerWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Aug 28, 3:05 PM MDT, 30 minutes earlier.
Area forecast discussion, Aug 28, 3:05 PM MDT, 30 minutes before
Area Forecast Discussion National Weather Service Albuquerque NM 305 PM MDT Wed Aug 28 2019 .SYNOPSIS... There is a marginal risk of isolated storms over northeastern New Mexico becoming severe producing large hail and damaging winds. Storms will be most numerous over the southwestern and south-central mountains through Friday. Storms will be more isolated over the Sangre de Cristo Mountains. Daytime highs will climb back into the 90s across eastern New Mexico tomorrow and Friday with a small dip for Union and Colfax Counties Friday. Highs remain well above normal for western New Mexico through the forecast period. Storm chances shift to central and western New Mexico Sunday into early next week with lesser chances for storms east of the central mountain chain. && .DISCUSSION... Tonight...Low level clouds have dispersed across the east with surface temperatures rising above yesterday's well below normal levels. There is a marginal risk for severe storms over northeastern NM where southeasterly sfc flow underlying 20-25kt northwesterly flow aloft is producing a good shear environment for storms to become more organized. SBCAPE in this area also ranges from 3000-4000 J/kg, so there is plenty of instability to work with to allow for large hail and damaging winds to be a threat as these storms move southeast. The best storm coverage however will be over the southwest and south-central mountains where slower steering flow will allow for locally heavy rainfall. Storms over the eastern plains will last the longest tonight with models showing a storm or two hugging the NM/TX border well into the night. Curry and Roosevelt Counties will likely be the last counties to see storms near the midnight hour. Thu-Fri...The upper high remains west of NM with dry northwest flow remaining through the Four Corners and light southerly flow through eastern NM. Many areas will see 90s for highs with 80s at the higher elevations. Moisture will be starved at most areas except the Gila where storms will be most numerous. Friday will see a better influx of moisture into eastern NM allowing for better storm initiation over the Sangre's. A backdoor cold front will try to reach far northeastern NM where forecast highs drop back into the upper 80s. With the upper high still to the west, steering flow will take most storms north-to-south Friday. Weekend...The upper high begins to migrate eastward over the Four Corners by Saturday with storms developing along the central mountain chain still generally moving north-to-south. The Four Corners unfortunately will continue to see record heat with highs in the upper 90s for Farmington and little moisture to work with. By Sunday a east-to-west flow regime will setup across NM as the upper high shifts over southern CO. This will push moisture from the plains into central NM late Saturday and toward the divide and western NM Sunday and moreso Monday. This will finally bring better chances for wetting rain for western NM. The eastern plains looks to take a back seat with drier and clearer conditions. Both the GFS and ECMWF continue to show the high shifting east of NM with a plume of monsoon moisture working its way through AZ, well west of NM by the middle of next week. 24/RJH && .FIRE WEATHER... For the remainder of the week, expect wetting storms to be focused along/east of the central mountain chain and across the Upper Gila region. Meanwhile, upr level northwest flow will allow for hot, dry and unstable conditions to persist across the Four Corners region. Near this intersection, there could be a mix of wet/dry storms for the west central high terrain. Temperatures will rebound across the eastern plains during this time, with MinRH returning to the 20 pct range. While overnight recoveries will be excellent in the plains, it appears poor to fair conditions is favored in the northwest. The upper high will retrograde to southern CA by Thur, then u-turn back to the Four Corners region by this weekend. North-south storm motions will become more northeast-southwest during this transition. A backdoor front is likely to invade the northeast and possibly the east-central plains on Friday/Friday night. Return flow sets-up over the region for early next week with the best chances for QPF across the west. DPorter && .AVIATION... 18Z TAF CYCLE Satellite imagery continues to show areas of MVFR ceilings across the eastern plains, locally IFR in northeast NM to include KCAO. A gradual erosion of these ceilings should occur during the course of the next 2-3 hours. Confidence is fairly high that VFR conditions will return to KTCC/KROW by 19Z. Thereafter, the primary challenge will be timing of showers and storms in the ern plains. Activity is likely to form initially from the eastern slopes of the Sangres to the Sacramento Mountains, then slide southeast through the evening hours. Introduced a targeted TEMPO at KTCC where confidence is the highest for the time being. Cannot rule out a return in stratus for parts of the ern plains, but it should not be as extensive compared to this morning. DPorter && .PRELIMINARY POINT TEMPS/POPS... Farmington...................... 54 96 56 95 / 0 0 5 0 Dulce........................... 44 90 49 89 / 0 10 5 5 Cuba............................ 54 90 57 89 / 0 5 5 5 Gallup.......................... 53 90 53 92 / 10 20 20 5 El Morro........................ 50 87 50 87 / 20 20 20 10 Grants.......................... 52 89 51 89 / 20 20 20 10 Quemado......................... 56 87 56 87 / 40 40 40 20 Datil........................... 57 85 57 84 / 50 50 30 20 Glenwood........................ 63 91 63 92 / 50 70 30 40 Chama........................... 45 83 48 81 / 0 10 10 20 Los Alamos...................... 61 87 63 86 / 5 10 10 10 Pecos........................... 57 87 59 85 / 10 5 10 20 Cerro/Questa.................... 51 84 51 81 / 5 10 10 30 Red River....................... 46 75 47 72 / 5 10 10 40 Angel Fire...................... 33 80 36 77 / 10 20 10 40 Taos............................ 48 89 48 87 / 0 5 5 20 Mora............................ 51 86 52 82 / 10 10 10 40 Espanola........................ 57 93 58 92 / 0 0 10 10 Santa Fe........................ 60 87 62 86 / 10 5 10 10 Santa Fe Airport................ 57 91 58 90 / 5 0 10 5 Albuquerque Foothills........... 65 93 67 93 / 10 5 10 5 Albuquerque Heights............. 66 94 67 94 / 10 5 10 5 Albuquerque Valley.............. 60 96 63 96 / 10 5 10 5 Albuquerque West Mesa........... 64 94 66 95 / 5 0 10 5 Los Lunas....................... 59 96 58 96 / 20 5 10 5 Rio Rancho...................... 64 94 66 95 / 5 0 5 5 Socorro......................... 64 96 65 96 / 30 20 20 10 Sandia Park/Cedar Crest......... 58 88 60 87 / 10 5 10 5 Tijeras......................... 61 91 63 91 / 10 5 10 10 Moriarty/Estancia............... 51 93 54 91 / 20 0 10 10 Clines Corners.................. 56 89 58 88 / 20 5 10 10 Gran Quivira.................... 59 90 61 89 / 40 10 20 20 Carrizozo....................... 64 90 65 91 / 50 20 10 30 Ruidoso......................... 56 83 56 82 / 50 40 30 60 Capulin......................... 54 88 55 83 / 20 10 10 40 Raton........................... 51 93 53 88 / 10 5 5 40 Springer........................ 51 92 52 88 / 10 5 10 40 Las Vegas....................... 51 89 53 86 / 10 5 10 30 Clayton......................... 59 94 61 89 / 20 5 10 20 Roy............................. 58 92 59 88 / 20 5 10 30 Conchas......................... 64 98 65 96 / 30 0 10 20 Santa Rosa...................... 64 98 66 97 / 30 5 10 20 Tucumcari....................... 65 99 66 97 / 30 0 10 10 Clovis.......................... 64 95 65 94 / 30 0 10 10 Portales........................ 64 96 66 96 / 30 0 5 10 Fort Sumner..................... 64 96 65 95 / 30 0 10 10 Roswell......................... 70 99 71 99 / 30 10 10 20 Picacho......................... 63 92 64 91 / 40 30 20 40 Elk............................. 61 87 62 86 / 50 50 20 50 && .ABQ WATCHES/WARNINGS/ADVISORIES... None. && 24
Hazardous weather outlook, Aug 28, 7:49 AM MDT, 7 hours 46 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Albuquerque NM 749 AM MDT Wed Aug 28 2019 NMZ501>540-291300- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-San Juan Mountains-Jemez Mountains- West Slopes Sangre de Cristo Mountains- Northern Sangre de Cristos above 9500 feet/Red River- Southern Sangre de Cristos above 9500 feet- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Lower Chama River Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains-Estancia Valley- Central Highlands-South Central Highlands-Upper Tularosa Valley- South Central Mountains-Raton Ridge/Johnson Mesa- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- 749 AM MDT Wed Aug 28 2019 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...Today and Tonight There is a marginal risk of severe thunderstorms across the northeast and east central plains of New Mexico. The primary risks will be large hail and locally damaging winds from mid-afternoon through the evening hours. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Scattered thunderstorms will be favored through the upcoming weekend, with the best chances across the south-central and southwest mountains of New Mexico. Storms will be capable of frequent lightning, small hail and strong gusty winds. Slow-moving activity may also result in locally heavy rainfall capable of flash flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. DPorter
In the hours before
Special weather statement, Aug 28, 1:53 PM MDT, 1 hour 42 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
153 PM MDT Wed Aug 28 2019
NMZ526-282030-
South Central Mountains-
153 PM MDT Wed Aug 28 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL LINCOLN COUNTY
UNTIL 230 PM MDT...
At 152 PM MDT, Doppler radar was tracking a strong thunderstorm over
Alto, or over Ruidoso, moving southeast at 5 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
Heavy rain will also be possible with this storm.
Locations impacted include...
Ruidoso, Ruidoso Downs, Alto and Hollywood.
&&
LAT...LON 3339 10573 3339 10577 3340 10578 3345 10564
3331 10552 3331 10572
TIME...MOT...LOC 1952Z 311DEG 5KT 3337 10567
GuyerSpecial weather statement, Aug 28, 2:39 PM MDT, 56 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
239 PM MDT Wed Aug 28 2019
NMZ528-529-532-282100-
Far Northeast Highlands-Eastern San Miguel County-Northeast
Highlands-
239 PM MDT Wed Aug 28 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL SAN MIGUEL AND
SOUTHEASTERN MORA COUNTIES UNTIL 300 PM MDT...
At 239 PM MDT, Doppler radar was tracking a strong thunderstorm 9
miles east of Maes, or 26 miles southeast of Wagon Mound, moving
southeast at 15 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Heavy rain and frequent and dangerous cloud to ground lightning will
also be possible with this storm.
This storm will remain over mainly rural areas of north central San
Miguel and southeastern Mora Counties.
&&
LAT...LON 3552 10443 3574 10458 3583 10449 3579 10436
3578 10436 3578 10434 3574 10422
TIME...MOT...LOC 2039Z 307DEG 14KT 3570 10443
GuyerSpecial weather statement, Aug 28, 3:28 PM MDT, 7 minutes before
Special Weather Statement National Weather Service Albuquerque NM 328 PM MDT Wed Aug 28 2019 NMZ527-528-530-282200- Far Northeast Highlands-Union County-Raton Ridge/Johnson Mesa- 328 PM MDT Wed Aug 28 2019 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL UNION AND EAST CENTRAL COLFAX COUNTIES UNTIL 400 PM MDT... At 326 PM MDT, Doppler radar was tracking a strong thunderstorm 12 miles south of Capulin, or 17 miles southwest of Des Moines, moving southeast at 5 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Heavy rain will also be possible with this storm. This storm will remain over mainly rural areas of west central Union and east central Colfax Counties. && LAT...LON 3658 10419 3666 10398 3648 10378 3640 10408 TIME...MOT...LOC 2126Z 312DEG 6KT 3656 10403 Guyer
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 27, 8:38 PM MDT | Special Weather Statement | ABQ | Valencia | 37 min |
| Aug 27, 8:59 PM MDT | Severe Thunderstorm Warning | ABQ | Bernalillo, Cibola, Valencia | 29 min |
| Aug 27, 9:20 PM MDT | Areal Flood Advisory | ABQ | Cibola, Valencia | 115 min |
| Aug 27, 9:39 PM MDT | Flash Flood Warning | ABQ | Cibola, Valencia | 81 min |
| Aug 27, 9:52 PM MDT | Special Weather Statement | ABQ | Bernalillo | 23 min |
| Aug 28, 12:49 AM MDT | Special Weather Statement | ABQ | Torrance | 26 min |
| Aug 28, 1:06 AM MDT | Areal Flood Advisory | ABQ | Socorro, Torrance, Valencia | 114 min |
| Aug 28, 1:46 AM MDT | Special Weather Statement | ABQ | Torrance | 29 min |
| Aug 28, 2:15 AM MDT | Special Weather Statement | ABQ | Torrance | 30 min |
| Aug 28, 2:18 AM MDT | Areal Flood Advisory | ABQ | Torrance | 117 min |
| Aug 28, 2:46 AM MDT | Special Weather Statement | ABQ | 29 min | |
| Aug 28, 3:15 AM MDT | Special Weather Statement | ABQ | 30 min | |
| Aug 28, 3:23 AM MDT | Areal Flood Advisory | ABQ | Guadalupe, Lincoln | 112 min |
| Aug 28, 3:50 AM MDT | Special Weather Statement | ABQ | De Baca | 25 min |
| Aug 28, 4:02 AM MDT | Areal Flood Advisory | ABQ | Chaves, De Baca, Lincoln | 118 min |
| Aug 28, 4:21 AM MDT | Special Weather Statement | ABQ | Lincoln | 24 min |
| Aug 28, 4:49 AM MDT | Special Weather Statement | ABQ | Lincoln | 26 min |
| Aug 28, 4:53 AM MDT | Areal Flood Advisory | ABQ | Lincoln | 112 min |
| Aug 28, 5:37 AM MDT | Areal Flood Advisory | ABQ | Chaves, Lincoln | 113 min |
| Aug 28, 6:21 AM MDT | Areal Flood Advisory | ABQ | Chaves, Lincoln | 114 min |
| Aug 28, 1:53 PM MDT | Special Weather Statement | ABQ | Lincoln | 37 min |
| Aug 28, 2:39 PM MDT | Special Weather Statement | ABQ | San Miguel | 21 min |
| Aug 28, 2:48 PM MDT | Areal Flood Advisory | ABQ | Socorro | 117 min |
| Aug 28, 3:01 PM MDT | Severe Thunderstorm Warning | ABQ | San Miguel | 59 min |
| Aug 28, 3:18 PM MDT | Areal Flood Advisory | ABQ | Catron | 117 min |
| Aug 28, 3:28 PM MDT | Special Weather Statement | ABQ | Union | 32 min |
| Aug 28, 3:32 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax, Union | 58 min |
| Aug 28, 4:12 PM MDT | Areal Flood Advisory | ABQ | Socorro | 2 hr |
| Aug 28, 4:28 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax | 40 min |
Nearby
Flash Flood Warnings in New Mexico, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.